Publish in OALib Journal
APC: Only $99
Tyrosine kinase inhibitors (TKI) targeting the bcr-abl protein, c-kit and the platelet-derived growth factor receptors, are significant part of the pathogenic therapy of chronic myelogenous leukemia. A broad spectrum of cutaneous side effects has been described with the clinical use of imatinib mesylate, ranging from various acute rashes to toxic epidermal necrolysis. Herein, a case of cross skin toxicity to TKI in a patient with chronic myelogenous leukemia is presented. In the course of imatinib mesylate therapy the patient developed a grade 4 diffuse lichenoid drug eruption. Six months after switching to nilotinib, hyperpigmented macules and patches spread over his trunk and extremities. To date, few cases of cross skin reactivity to imatinib and nilotinib have been described, none of which showing different clinical phenotypes. Further understanding of the underlying mechanisms and leading to the development of skin rashes from different class of TKI is important to highlight new drug targets and modify the current therapies to a level of maximal efficacy.